Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Essentially spectrally bounded linear maps


Authors: M. Bendaoud and A. Bourhim
Journal: Proc. Amer. Math. Soc. 137 (2009), 3329-3334
MSC (2000): Primary 47B49; Secondary 47A10, 47D25
DOI: https://doi.org/10.1090/S0002-9939-09-09815-3
Published electronically: June 5, 2009
MathSciNet review: 2515402
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mathcal L}({\mathcal{H}})$ be the algebra of all bounded linear operators on an infinite dimensional complex Hilbert space $ {\mathcal{H}}$. We characterize essentially spectrally bounded linear maps from $ {\mathcal L}( {\mathcal{H}})$ onto $ {\mathcal L}({\mathcal{H}})$ itself. As a consequence, we characterize linear maps from $ {\mathcal L}( {\mathcal{H}})$ onto $ {\mathcal L}({\mathcal{H}})$ itself that compress different essential spectral sets such as the the essential spectrum, the (left, right) essential spectrum, and the semi-Fredholm spectrum.


References [Enhancements On Off] (What's this?)

  • 1. P. Aiena, Fredholm and local spectral theory, with applications to multipliers, Kluwer Academic Publishers, 2004. MR 2070395 (2005e:47001)
  • 2. B. Aupetit, A primer on spectral theory, Springer-Verlag, New York, 1991. MR 1083349 (92c:46001)
  • 3. M. Bendaoud, A. Bourhim, M. Burgos and M. Sarih, Linear maps preserving Fredholm and Atkinson elements of C*-algebras, Linear and Multilinear Alg., to appear.
  • 4. M. Bendaoud, A. Bourhim and M. Sarih, Linear maps preserving the essential spectral radius, Linear Algebra Appl., 428(2008) 1041-1045. MR 2382111 (2008m:47051)
  • 5. N. Boudi and Y. Hadder, On linear maps preserving generalized invertibility and related properties, J. Math. Anal. Appl., 345(2008), no. 1, 20-25. MR 2422630 (2009e:47058)
  • 6. A. Bourhim and M. Burgos, Linear maps preserving the minimum modulus, submitted.
  • 7. M. Brešar and P. Šemrl, Linear maps preserving the spectral radius, J. Funct. Anal., 142(1996), no. 2, 360-368. MR 1423038 (97i:47070)
  • 8. J.W. Calkin, Two-sided ideals and congruences in the ring of bounded operators in Hilbert space, Ann. of Math. (2), 42(1941) 839-873. MR 0005790 (3:208c)
  • 9. J. Cui and J. Hou, Linear maps preserving essential spectral functions and closeness of operator ranges, Bull. London Math. Soc., 39(2007) 575-582. MR 2346937 (2008i:47079)
  • 10. J. Cui and J. Hou, The spectrally bounded linear maps on operator algebras, Studia Math., 150(2002), no. 3, 261-271. MR 1891847 (2003a:47079)
  • 11. I. Farah, All automorphisms of the Calkin algebra are inner, arXiv:0705.3085v1.
  • 12. A. Fošner and P. Šemrl, Spectrally bounded linear maps on $ \mathcal{B}(X)$, Canad. Math. Bull., 47(2004), no. 3, 369-372. MR 2072597 (2005e:47096)
  • 13. I.N. Herstein, Jordan homomorphisms, Trans. Amer. Math. Soc., 81(1956) 331-341. MR 0076751 (17:938f)
  • 14. E. Kirchberg and M. Rørdam, Non-simple purely infinite $ C^{*}$-algebras, Amer. J. Math., 122(2000) 637-666. MR 1759891 (2001k:46088)
  • 15. Y.-F. Lin and M. Mathieu, Jordan isomorphism of purely infinite $ C^{*}$-algebras, Quart. J. Math., 58(2007) 249-253. MR 2334865 (2008k:46189)
  • 16. M. Mathieu and G.J. Schick, First results on spectrally bounded operators, Studia Math., 152(2002), no. 2, 187-199. MR 1916549 (2003e:47066)
  • 17. M. Mathieu and G.J. Schick, Spectrally bounded operators from von Neumann algebras, J. Operator Theory, 49(2003) 285-293. MR 1991740 (2004c:47079)
  • 18. M. Mathieu, Spectrally bounded operators on simple $ C^{*}$-algebras. II, Irish Math. Soc. Bulletin, 54(2004) 33-40. MR 2138429 (2005m:47074)
  • 19. M. Mathieu, Spectrally bounded operators on simple $ C^{*}$-algebras, Proc. Amer. Math. Soc., 132(2004) 443-446. MR 2022367 (2004i:47065)
  • 20. M. Mbekhta, L. Rødman and P. Šemrl, Linear maps preserving generalized invertibility, Int. Equ. Operator Theory, 55(2006) 93-109. MR 2226639 (2007e:47055)
  • 21. M. Mbekhta and P. Šemrl, Linear maps preserving semi-Fredholm operators and generalized invertibility, Linear Multilinear Alg., 57(2009), no. 1, 55-64.
  • 22. M. Mbekhta, Linear maps preserving the set of Fredholm operators, Proc. Amer. Math. Soc., 135(2007) 3613-3619. MR 2336577 (2008h:47075)
  • 23. N.C. Phillips and N. Weaver, The Calkin algebra has outer automorphisms, Duke Math. J., 139(2007) 185-202. MR 2322680 (2009a:46123)
  • 24. P. Šemrl, Spectrally bounded linear maps on $ B(H)$, Quart. J. Math. Oxford Ser. (2), 49(1998) 87-92. MR 1617339 (2000b:47090)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B49, 47A10, 47D25

Retrieve articles in all journals with MSC (2000): 47B49, 47A10, 47D25


Additional Information

M. Bendaoud
Affiliation: Département de Mathématiques, Université Moulay Ismail, Meknès, Morocco
Email: bendaoudmohamed@gmail.com

A. Bourhim
Affiliation: Département de Mathématiques et de Statistique, Université Laval, Québec G1K 7P4, Canada
Address at time of publication: Department of Mathematics, Syracuse University, 215 Carnegie Building, Syracuse, New York 13244
Email: bourhim@mat.ulaval.ca, abourhim@syr.edu

DOI: https://doi.org/10.1090/S0002-9939-09-09815-3
Keywords: Linear preserver problem, spectrally bounded linear map, essential spectral radius, Fredholm and semi-Fredholm operators
Received by editor(s): June 23, 2008
Published electronically: June 5, 2009
Additional Notes: The second author was supported by an adjunct professorship at Laval University
Communicated by: Nigel J. Kalton
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society